Alert archive / Texas / River Flood Warnings in 2009
River Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 18, 2009, 12:01 PM CDT for Caldwell County, Gonzales County, Texas. It took effect at Apr 18, 2009, 12:15 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 12:01 PM CDT (17:01 UTC)
- In effect from
- Apr 18, 2009, 12:15 PM CDT
- Expired
- Apr 19, 2009, 11:58 AM CDT
- In force
- 24 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
Counties Caldwell County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 46 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Marcos River at Luling (LLGT2).
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08172000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KEWX 181701
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 PM CDT SAT APR 18 2009
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
SAN MARCOS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE
NEXT 6-12 HOURS.
&&
TXC055-177-191101-
/O.NEW.KEWX.FL.W.0003.090418T1715Z-090419T1658Z/
/LLGT2.1.ER.090418T1715Z.090419T0000Z.090419T0458Z.NO/
1201 PM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
* FLOOD WARNING FOR
THE SAN MARCOS RIVER BELOW LULING.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SATURDAY THE STAGE WAS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE THE FLOOD STAGE OF 20 FEET BY
THIS AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 22.9 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TONIGHT.
* IMPACT...AT 20.0 FEET...MINOR LOWLAND FLOODING REACHES LOWEST CAMP SITES AND
SEVERAL SECTIONS OF PARK ROADS AT PALMETTO STATE PARK FIVE MILES BELOW LULING.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
LULING 11 20 18.0 SAT 11 AM 15.6 6.4 4.0 4.0 4.0
$$1 follow-up statement
000
WGUS84 KEWX 190247
FLSEWX
TXC055-177-191447-
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 PM CDT SAT APR 18 2009
...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE
SAN MARCOS RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NO SHOWERS OR THUNDERSTORMS ARE FORECAST FOR THE NEXT SEVERAL DAYS.
&&
TXC055-177-190317-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-090419T1658Z/
/LLGT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
947 PM CDT SAT APR 18 2009
THE FLOOD WARNING IS CANCELLED FOR THE SAN MARCOS RIVER
* AT 9PM SATURDAY THE STAGE WAS...6.3 FEET.
* FLOOD STAGE IS 20.0 FEET.
* BANKFULL STAGE IS 11.0 FEET.
* FORECAST...THE RIVER LEVEL CRESTED AROUND 18.4 FEET AT NOON SATURDAY...
THEN FELL RAPIDLY TO WELL BELOW BANKFULL. THE RIVER LEVEL WILL CONTINUE
FALLING THEN BECOME STEADY AROUND 4 FEET LATE SUNDAY. THIS IS THE LAST
FORECAST FOR THIS EVENT.
$$
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
BF FLD OBSERVED FORECAST 7AM
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
LULING 11 20 6.3 SAT 09 PM 5.0 4.0 4.0 4.0 4.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 18, 10:57 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 18, 10:57 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1057 AM CDT SAT APR 18 2009 .UPDATE... WILL ALLOW THE REMAINDER OF SEVERE WATCH 164 TO EXPIRE AT THE TOP OF THE HOUR. STILL ANTICIPATE ADDITIONAL RAINFALL OF 1 TO 3 INCHES THROUGH THIS AFTERNOON SOUTH OF I-35 AND EAST OF I-37. LATEST NAM AND RUC GUIDANCE INDICATES THAT ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ACROSS MUCH OF THE REGION THIS AFTERNOON AHEAD OF THE DRYLINE...BUT ADDITIONAL ACCUMULATIONS WILL BE NOMINAL. CURRENT FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 PM...WHICH LOOKS FINE AT THIS TIME. HAVE UPDATED THE POP/WX/QPF GRIDS TO REFLECT CURRENT AND ANTICIPATED TRENDS. NEW PACKAGE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 844 AM CDT SAT APR 18 2009/ UPDATE... HAVE CLEARED A LARGE PORTION OF OUR COUNTIES FROM SEVERE THUNDERSTORM WATCH #164. LARGE HEAVY RAIN COMPLEX ACROSS THE COASTAL PLAINS WILL CONTINUE THROUGH THIS MORNING. HAVE KEPT OUR SOUTHEASTERN COUNTIES IN THE WATCH AS EVEN THOUGH HEAVY RAIN IS THE PRIMARY THREAT...THERE LOOKS TO STILL BE A CHANCE FOR SOME HAIL. && PREV DISCUSSION... /ISSUED 620 AM CDT SAT APR 18 2009/ AVIATION... A LARGE THUNDERSTORM COMPLEX WITH VERY HEAVY RAINFALL RATES WILL COVER THE SAT/SSF/AUS AREAS FOR THE NEXT 2-4 HOURS. A FEW STORMS COULD BE SEVERE WITH THE STRONGEST ACTIVITY EXPECTED TO BE NEAR AND SW OF SAT. THIS ROUND OF RAIN SHOULD LIFT NORTH AND DIMINISH LATER THIS MORNING WITH ANOTHER LATE AFTERNOON ROUND POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING. SOME INTERMITTENT CLEARING OF SKIES IS POSSIBLE IN THE EVENING, BUT THE ABUNDANT MOISTURE WILL MAKE FOR LOW CONFIDENCE. SOME FOG IS ANTICIPATED LATE TONIGHT WITH SOME NORTH WINDS ALOFT MIXING DOWN, WILL NOT ADVERTISE VLIFR JUST YET. PREV DISCUSSION... /ISSUED 255 AM CDT SAT APR 18 2009/ DISCUSSION... THE LAST IN A SERIES OF WAVES OF INSTABILITY WILL BEGIN TO PUSH ACROSS SOUTH CENTRAL TEXAS LATER THIS MORNING. THE DISTURBANCES HAVE BEEN TRIGGERED BY A SLOW MOVING UPPER LOW CURRENTLY POSITIONED OVER THE ROCKIES. AS THE LOW MOVES INTO THE CENTRAL AND SOUTHERN PLAINS REGIONS LATER TODAY..THE TAIL END OF AN UPPER LEVEL WAVE WILL ACCOMPANY THE LOWS MOVEMENT..BRINGING A LAST ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. DUE TO THE VERY HEAVY RAINS THAT FELL YESTERDAY ACROSS THE EASTERN THIRD OF THE REGION..A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. AN ADDITIONAL AVERAGE ONE AND A HALF TO 3 INCHES MAY FALL TODAY IN THIS LAST ROUND OF ACTIVITY ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SHOWERS AND STORMS WILL END ACROSS THE EASTERN CWA THIS EVENING AS THE DISTURBANCE MOVES EAST OF THE REGION. THE UPPER LOW WILL PUSH EAST INTO THE LOWER MISSISSIPPI VALLEY AREA TONIGHT WITH A DRY RIDGE OF HIGH PRESSURE BUILDING INTO THE REGION LATE TONIGHT AND SUNDAY. MOSTLY SUNNY AND WARMER SUNDAY WITH SUBSIDENT NORTHWEST FLOW ALOFT. A DIGGING TROUGH ACROSS THE GREAT LAKES INTO THE UPPER MIDWEST WILL COMBINE WITH A MAMMOTH UPPER RIDGE CENTERED OVER THE SOUTHWEST U.S. TO GIVE STRONG NORTHWEST FLOW ALOFT WITH A MOSTLY CLEAR..STABLE WEATHER PATTERN TO SOUTH CENTRAL TEXAS MONDAY THROUGH WEDNESDAY. MORNINGS WILL REMAIN COOL WITH A GRADUAL WARMING TREND THROUGH THE PERIOD. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S MONDAY WARMING INTO THE 80S REGION-WIDE TUESDAY AND 80S TO A FEW 90S SOUTHWEST PORTIONS ON WEDNESDAY. THE UPPER FLOW WILL FLATTEN OUT BY LATE WEDNESDAY WITH INCREASING GULF MOISTURE AS SOUTHERLY FLOW RETURNS. THE LATTER HALF OF THE WEEK WILL SEE WARMER MORNINGS AS GULF MOISTURE RETURNS. MORNING LOW CLOUDS WILL LIFT TO PARTLY CLOUDY DURING THE LATTER HALF OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 57 79 53 80 / 80 10 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 74 54 81 49 78 / 80 10 0 0 0 NEW BRAUNFELS MUNI AIRPORT 76 52 84 51 81 / 80 10 0 0 0 BURNET MUNI AIRPORT 73 53 77 51 77 / 60 - 0 0 0 DEL RIO INTL AIRPORT 83 55 84 52 82 / 20 - - 0 0 GEORGETOWN MUNI AIRPORT 72 55 77 51 77 / 60 10 0 0 0 HONDO MUNI AIRPORT 78 52 82 50 80 / 50 - - 0 0 SAN MARCOS MUNI AIRPORT 74 54 81 51 79 / 80 10 0 0 0 LA GRANGE - FAYETTE REGIONAL 74 59 79 54 76 / 80 20 - 0 0 SAN ANTONIO INTL AIRPORT 76 57 83 50 81 / 70 10 0 0 0 STINSON MUNI AIRPORT 75 55 85 54 80 / 70 10 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT... FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE... TRAVIS...WILLIAMSON...WILSON. && 25/04
Hazardous weather outlook, Apr 18, 5:21 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT SAT APR 18 2009 TXZ171>173-183>194-202>209-217>225-228-191100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 521 AM CDT SAT APR 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS AND FLASH FLOODING IS POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY. THE THREAT FOR SEVERE WEATHER COVERS NEARLY ALL OF SOUTH CENTRAL TEXAS...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES INCLUDED IN THE SEVERE THREAT. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR AREAS GENERALLY ALONG AND EAST OF THE I-35 CORRIDOR. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE...AND MANY AREAS UNDER THE WATCH HAD ALREADY RECEIVED HEAVY RAINFALL FROM FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 18, 8:47 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 847 AM CDT SAT APR 18 2009 TXZ209-181445- FAYETTE- 847 AM CDT SAT APR 18 2009 ...A STRONG THUNDERSTORM WAS AFFECTING FAYETTE COUNTY... AT 846 AM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR MULDOON...OR 7 MILES NORTH OF FLATONIA...MOVING EAST AT 25 MPH. PEOPLE IN FAYETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS... MULDOON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
Local storm report, Apr 18, 9:44 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
944 AM CDT SAT APR 18 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0941 AM FLASH FLOOD CUERO 29.09N 97.29W
04/18/2009 DEWITT TX LAW ENFORCEMENT
ROADS CLOSED DUE TO FLOODING. HIGHWAY 87 SOUTH OF CUERO
FLOODED AND CLOSED.
&&
EVENT NUMBER 00520
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:20 PM CDT | Flash Flood Watch | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 10 more | 19 hr |
| Apr 18, 3:03 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 27 min |
| Apr 18, 3:45 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 60 min |
| Apr 18, 4:57 AM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde, Zavala | 2 hr |
| Apr 18, 5:11 AM CDT | Areal Flood Advisory | EWX | Atascosa, Caldwell, Gonzales, Guadalupe, Wilson | 2 hr |
| Apr 18, 5:46 AM CDT | Areal Flood Advisory | EWX | Bexar | 119 min |
| Apr 18, 5:49 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 56 min |
| Apr 18, 6:45 AM CDT | Flash Flood Warning | EWX | Bastrop, Bexar, Caldwell, Fayette, Gonzales, Guadalupe and 2 more | 4 hr |
| Apr 18, 7:47 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Lee and 1 more | 4 hr |
| Apr 18, 8:44 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Lavaca | 29 min |
| Apr 18, 10:50 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bastrop, Caldwell, Fayette, Gonzales, Guadalupe and 1 more | 115 min |
| Apr 18, 11:45 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Apr 18, 4:13 PM CDT | River Flood Warning | EWX | DeWitt | 60 hr |
Nearby
River Flood Warnings in Texas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.